Hi Patricia

The Stanozolol often has a side-effect of elevating liver enzymes, though I 
cannot remember if it also increased bilirubin (which would be what would cause 
the icteric observation of the plasma). However, hang in there. If it is the 
Stanozolol, my experience is that the liver enzymes drop right back to normal, 
shortly after it is discontinued, and there is no lasting damage to the liver. 
For now, what you have described (low temp and slightly lower heart rate) seems 
more likely to be related to the transfusion itself, rather than anything else 
going on.

It is also possible that with the additional transfusion, there is a higher 
than normal red cell destruction going on, which would be another explanation 
for the increased icterus in the blood (which will also show as an increase in 
bilirubin). Elevated bilirubin can often be caused by a reaction to a blood 
transfusion. If the high bilirubin is the indirect or the unconjugated portion, 
it is related to red cell break down. The direct bilirubin (conjugated portion) 
is related to liver function. The lab results are usually broken down to Total 
bilirubin and Direct bilirubin. The indirect portion is obtained by subtracting 
the direct amount from the total amount.

I myself went through the pressure of the vets wanting me to discontinue the 
Stanozolol because of abnormal liver enzymes. My logic was that there was 
nothing else. If I discontinued the Stanozolol, my cat would die, period. I 
continued and found that in the end, the liver enzymes normalized on their own, 
even though I had Zander on almost continuous Stanozolol for close to two years.

I know that you know that you are only temporarily helping Nori with blood 
transfusions, and the virus is still attacking cells, etc. In my opinion – and 
mine alone – my experience and research leads me to the conclusion that the 
combination of Doxycycline/Prednisone/Stanozolol worked to not only boost the 
red cell production, but I believe that the Doxycyline assisted in keeping the 
viruses from properly reproducing.

However, anticipate that when the vet gets back the second set of blood work, 
she may well try to tell you to discontinue the Stanozolol.

Amani



From: Felvtalk <felvtalk-boun...@felineleukemia.org> On Behalf Of Patricia 
Oliveira
Sent: June 7, 2019 12:53 PM
To: felvtalk@felineleukemia.org
Subject: Re: [Felvtalk] Rescued kitten felv +

Hi, Amani!

Nori got another transfusion last night, hematocrit was 11.9 before it.

Today morning, i talk to the hospital's veterinarian, she said hematocrit went 
to 29 and Nori was fine, all normal parameters and eating by herself again.

But plasma was intensely icteric. I think this means red cells being destroyed, 
isn't it?

About one hour ago, veterinarian said Nori was with low temperature and heart 
rate slightly lower than normal. She was waiting the new blood work. In the 
morning, it was done only hematocrit, not complete blood work.

i am worried again.

Thank you,

Patrícia

Em ter, 4 de jun de 2019 às 23:46, Amani Oakley 
<aoak...@oakleylegal.com<mailto:aoak...@oakleylegal.com>> escreveu:
I would be leery of the going the route suggested by the vet at this juncture. 
I seriously seriously doubt if the erythropoietin will help. See my earlier 
where I explain why.

Amani

From: Felvtalk 
<felvtalk-boun...@felineleukemia.org<mailto:felvtalk-boun...@felineleukemia.org>>
 On Behalf Of Patricia Oliveira
Sent: June 4, 2019 8:53 PM
To: felvtalk@felineleukemia.org<mailto:felvtalk@felineleukemia.org>
Subject: Re: [Felvtalk] Rescued kitten felv +

Hi, Lorraine

Veterinary wants to increase prednisolone to immunosuppressive dose and add 
erythropoietin. She thinks it is immune-mediated anemia and not mycoplasma.

Nori is receiving  1,2 mg prednisolone, twice a day. She weighs only 1 kg.

We did x-ray today too. No visible tumor but we found a possible cardiopathy 
("Increased globular-looking heart silhouette").

:(



Em ter, 4 de jun de 2019 às 20:50, Lorraine Johnston 
<johnston1...@comcast.net<mailto:johnston1...@comcast.net>> escreveu:
Patricia,

I would go with the transfusion and also start erythropoietin.  Stanozolol is 
supposed to stimulate erythropoietin production, but she might need a boost of 
the ready-made drug just to keep her alive until then.

- Lorraine

"Sometimes it is the people no one can imagine anything of who do the things no 
one can imagine."  - Alan Turing

From: Felvtalk 
[mailto:felvtalk-boun...@felineleukemia.org<mailto:felvtalk-boun...@felineleukemia.org>]
 On Behalf Of Patricia Oliveira
Sent: Tuesday, June 4, 2019 6:34 PM
To: felvtalk@felineleukemia.org<mailto:felvtalk@felineleukemia.org>
Subject: Re: [Felvtalk] Rescued kitten felv +

Hi,

We did another blood work today, her hematocrit is 13% now :(

She is very sleepy but responsive when i talk to her.

I don´t know if i can wait some more days to see if stanozolol is working. Or 
maybe it would be better get another transfusion right now.

Today, vet talk about erythropoietin. Do you know if it can be used with 
stanozolol?

Thank you,

Patrícia

Em sáb, 1 de jun de 2019 às 14:44, Amani Oakley 
<aoak...@oakleylegal.com<mailto:aoak...@oakleylegal.com>> escreveu:
Hi Patricia – I gave all the pills together, morning and evening, except for 
the metoclopramide which was given ½ or so before meals. The rest I gave with 
the meals. I didn’t observe a problem with giving them together.

You might also try baby food to get Nori to eat. Get the pureed kind (beef or 
chicken with or without vegetables), so it can be sucked up into a syringe. If 
my Zander wasn’t eating (and he wasn’t at the start of the medication regime), 
then I would use a syringe to get the baby food into him. Baby food is easy to 
digest and has good things in it. I would target – say – five 3 cc 
syringe-fulls at each feeding. I would boost the number of syringe-fulls if 
possible. Eventually, Zander started eating the baby food on his own, and then 
I graduated to moist food, and really, anything he wanted until he put the 
weight back on.

I had a look at the picture you sent and Nori is adorable. I am crossing my 
fingers for you and for Nori. Keep us updated on her progress.

Amani

From: Felvtalk 
<felvtalk-boun...@felineleukemia.org<mailto:felvtalk-boun...@felineleukemia.org>>
 On Behalf Of Patricia Oliveira
Sent: June 1, 2019 12:36 PM
To: felvtalk@felineleukemia.org<mailto:felvtalk@felineleukemia.org>
Subject: Re: [Felvtalk] Rescued kitten felv +

Hi, Amani!

Thanky you very much for you email!

Nori was discharged from the hospital yesterday night. She is eating baby dry 
food. I tried canned but she didn´t accept so weel.

Today i bought other kinds of canned, i'll try them hoping she likes some one.

Compound pharmacy must delivery stanozolol today.

Are there any precautions regarding medication schedules? Close or far to doxy, 
for example?

This is Nori: 
https://catsnecropolis.blogspot.com/2019/06/nori-teve-alta.html<https://catsnecropolis.blogspot.com/2019/06/nori-teve-alta.html?fbclid=IwAR0cXMedtfi73B81pJI7QiYGwRTJf9VJp-JN7S_Tstb0ANeg0Hm4ObtFH_A>


Thank you!

Patrícia

Em qui, 30 de mai de 2019 às 20:52, Amani Oakley 
<aoak...@oakleylegal.com<mailto:aoak...@oakleylegal.com>> escreveu:
Sorry Patricia – after going on and on in my last email, I realized I hadn’t 
actually answered your question. I think you can probably use the stanozolol 
with the Doxycycline, without the prednisone, but prednisone itself has 
properties which help to boost red cell production. Try it out, keep close tabs 
on the haematology results and see if you are getting a good response on just 
Doxycycline and the Stanozolol. If not, add the prednisone. You may find that 
this combination assists with the FIP as well, as per my previous email.

Amani

From: Felvtalk 
<felvtalk-boun...@felineleukemia.org<mailto:felvtalk-boun...@felineleukemia.org>>
 On Behalf Of Patricia Oliveira
Sent: May 30, 2019 12:56 PM
To: felvtalk@felineleukemia.org<mailto:felvtalk@felineleukemia.org>
Subject: [Felvtalk] Rescued kitten felv +

Hi from Brazil,

I rescued a very weak, dehydrated, extremely thin kitten.

She's hospitalized now. Her hematocrit was 8, had blood transfusion which 
raised hematocrit to 22, now it is 19. Low reticulocyte count.
She has difficulty walking, which we can not define if it is just weakness or 
neurological. Already had a seizure.

She also have changes in her kidneys. It has been tested and is felv +

She is receiving doxy and the hospital vets would like to include prednisolone.

However, as it is not possible yet to rule out PIF, and the medication I could 
use in the case of PIF does not work if the cat received prednisolone, I am 
trying to avoid it.

The veterinarian agreed to prescribe stanozolol.

Can it be used without prednisolone, only with doxy she is already receiving?

Thank you!

Patrícia
_______________________________________________
Felvtalk mailing list
Felvtalk@felineleukemia.org<mailto:Felvtalk@felineleukemia.org>
http://felineleukemia.org/mailman/listinfo/felvtalk_felineleukemia.org
_______________________________________________
Felvtalk mailing list
Felvtalk@felineleukemia.org<mailto:Felvtalk@felineleukemia.org>
http://felineleukemia.org/mailman/listinfo/felvtalk_felineleukemia.org
_______________________________________________
Felvtalk mailing list
Felvtalk@felineleukemia.org<mailto:Felvtalk@felineleukemia.org>
http://felineleukemia.org/mailman/listinfo/felvtalk_felineleukemia.org
_______________________________________________
Felvtalk mailing list
Felvtalk@felineleukemia.org<mailto:Felvtalk@felineleukemia.org>
http://felineleukemia.org/mailman/listinfo/felvtalk_felineleukemia.org
_______________________________________________
Felvtalk mailing list
Felvtalk@felineleukemia.org
http://felineleukemia.org/mailman/listinfo/felvtalk_felineleukemia.org

Reply via email to